MAUDE Adverse Event Report: COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID

COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID
Model Number SECX-8-6-40-135
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a protégé rx self-expanding stent system post expiration date for treatment of a calcified lesion in the patient¿s mid superficial femoral artery (sfa).Moderate vessel calcification and tortuosity are reported.Ifu was followed, device prepped without issue.Vessel pre-dilation was performed.It is reported that stent deformation occurred prior to stent deployment.The procedure was completed using another medtronic stent.No patient injury reported.
 
Additional Manufacturer Narrative
Additional information: no pre-deployment occured.The device was safely removed from the patient.It is unknown if the physician was aware that the device was expired prior to use.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the protégé rx was returned inside a clear biohazard pouch.No ancillary devices were included.The product packing which includes lot information was not returned but it should be noted the information on the strain relief aligned with the model number associated to lot a518019 (6, 8x40).The protégé rx was inspected, and the device was returned in a post deployment state.The stent was not included.The inner assembly which included the retainer was exposed outside of the distal rim of the outer.It was observed the inner was bent at approximately 2.5cm from the distal tip assembly.The area of the bend showed the surface of the inner assembly frayed.No anomalies were observed to the retainer.Under microscope it was observed a stuck guidewire was protruding out from the distal tip assembly.It was observed the exposed tip showed wear to the outer wire and appeared to be cut by a sharp instrument.The od of the exposed wire was measured at 0.013" using a snap gauge from the lab.Using a pliers the loaded guidewire removed with encountered resistance.During handling of the protégé rx the inner assembly fractured off at the area of the frayed bend.The length of the loaded guidewire was approximately 3cm.No fracture or damage to the proximal end the guidewire, which was loaded the catheter shaft was observed.The od of the loaded portion of the guidewire was 0.0135".Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE RX CAROTID STENT SYSTEM
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9756022
Report Number2183870-2020-00057
Device Sequence Number14007229
Product Code NIM
UDI-Device Identifier00821684038703
UDI-Public00821684038703
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P060001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2019
Device Model NumberSECX-8-6-40-135
Device Catalogue NumberSECX-8-6-40-135
Device Lot NumberA518019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2020
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer03/23/2020
04/23/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date03/26/2020
04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1